The Forums Forums Medication Start with a low dose

Viewing 15 posts - 1 through 15 (of 15 total)
  • Author
    Posts
  • devadmin
    Participant
    #88136 |

    I found out that if medication makes you a ‘zombie’ then believe it or not, that can actually mean it’s working. You can now focus. But it’s like too much focus. Try a way lower dose. In fact, everyone keeps saying start with a low dose.

    Anonymous
    Inactive
    #91478 |

    The problem is that if the peak effect of the meds works while you are buffing your care (when you should be doing your taxes), you are going to have a really shiny car but your taxes may not get done. Hyperfocusing can be eased by using a lower dose. Better still, stand in front of your taxes and nothing else and boom…..taxes done.

    Anonymous
    Inactive
    #91479 |

    I take Strattera and no booming no nothing bad only it tooks 3 months to be effective

    I still have the same easy talking and passionnate and enthousism (probably read .positive impulsivity here )

    but having a better working memory than at the university

    I have been involved in a Master program since then why not it is so much easier and I

    can study boring stuff 10 hours on a row

    and, with Strattera if I miss my pill one or day it is not a problem the blood level won t change too much

    night and day shift

    Really part 2 of my life started 4 years ago when introduced in Canada

    That pill changed my life!

    Anonymous
    Inactive
    #91480 |

    Rick, a few years ago I walked into a clinic and told the attending nurse that I just felt that “all of my energy had just left my body” She took my blood pressure and found it was 200 over 148 and I was admitted immediately. So, when I was re-diagnosed with ADD, I had it as a child, I was very worried about taking Concerta and having my blood pressure effected by it. I do keep track of my blood pressure, but since I have started taking Concerta the fear has declined.

    But it is still something to be concerned about. If you do take medications, talk with your doctors about ‘unintended consequences’, do not be intimidated by them, they are actually quite nice.

    Anonymous
    Inactive
    #91481 |

    If there are CV risks, be sure to go to the http://www.caddra.ca website, click on the Guidelines and scroll to the appendix on CV risks. There is a comprehensive review of potential risk factors that you might want to check out particularly if you have had high BP before. We will be having a video on this soon.

    Anonymous
    Inactive
    #91482 |

    I have SVT and started Strattera Nov 27th at 60 mg. Is that a low dose?

    Anonymous
    Inactive
    #91483 |

    Hi, sorry for the late reply. Holiday’s and all.

    We suggest starting the meds around 0.5 mg/kg/day. If you had SVT, I would first check with your cardiologist. It might be nothing or it might indicate something else with your heart.

    You might want to start at a lower dose and then see your cardiologist for follow-up to see the interaction of the medications on your own conduction profile. Cardiologists sometimes use a Holter monitor to assess for conduction changes over 24 hours.

    There is more information on the http://www.caddra.ca website regarding your specific risk factors. Check it out.

    Anonymous
    Inactive
    #91484 |

    Dear Dr. J.

    I am very frustrated! I’m 53, diagnosed 7 months ago (like the rest of you it explained soooo much about my life).

    Anyway, I’m inattentive type, prone to very low moods, non-motivation, distracted to the point of driving me crazy.

    Tried low does Vyvanse, made me very tense and irritable.

    Then Adderal IR –10mg AM 5mg 4 hours later. more alert, but focus not better, irritable.

    Going to Doc next week. I am a high school teacher and am bombarded with stimulation all day long. I love it and hate it at the same time. I’m never bored, but often stressed to the max as the demands are enormous and I think stimulants exacerbate the stress.

    So, what med could I take that will slow down my brain, but not make me lethargic? My mind is always racing and I can’t shut it down unless I take a nap.

    I was thinking maybe Welbutrin (have been on many SSRI”s didn’t help)

    Any suggestions? I am very sensitive to all medications (a little goes a long way)

    Anonymous
    Inactive
    #91485 |

    Dear Dr. J.

    I am very frustrated! I’m 53, diagnosed 7 months ago (like the rest of you it explained soooo much about my life).

    Anyway, I’m inattentive type, prone to very low moods, non-motivation, distracted to the point of driving me crazy.

    Tried low does Vyvanse, made me very tense and irritable.

    Then Adderal IR –10mg AM 5mg 4 hours later. more alert, but focus not better, irritable.

    Going to Doc next week. I am a high school teacher and am bombarded with stimulation all day long. I love it and hate it at the same time. I’m never bored, but often stressed to the max as the demands are enormous and I think stimulants exacerbate the stress.

    So, what med could I take that will slow down my brain, but not make me lethargic? My mind is always racing and I can’t shut it down unless I take a nap.

    I was thinking maybe Welbutrin (have been on many SSRI”s didn’t help)

    Any suggestions? I am very sensitive to all medications (a little goes a long way)

    Anonymous
    Inactive
    #91486 |

    What it appears to me is that the key symptom that you are referring to JJyankee is anxiety (aka stress). Anything that is a catecholamine agonist (e.g. stimulant or non stimulant) will increase this possibility. As always, first try non medical strategies to reduce your anxiety. IF that is insufficient, then look at a short corse of a benzodiazepene like Ativan (lorazepam) to see if that chills you out. If it does, then relook at the SSRI’s. If you have tried these, maybe a MAOI might be useful. See your doc.

    Always speak to your doctor or before making any changes to medications. Dr. Jain provides advice generically and not for any one person. Advice does not constitute a therapeutic relationship or promise of care. Please consult the privacy policy for more information

    Anonymous
    Inactive
    #91487 |

    I’ve been on a lose does of benzos for years. SSRI’s 20 years…no real help. I’ll see my doc soon.

    Thanks for the reply

    Anonymous
    Inactive
    #91488 |

    I think you have gotten tolerant to them. This is often called Prozac Poop-out. Really! I think you should consider an MAOPI like Nardil or Parnate. It requires a special diet free of tyramine. There have been many reports of these agents being good for ADHD but the diet interventions sometimes make it hard. MAOI’s just boost up everything at once since they block the enzyme the breaks down neurotransmitters.

    Always speak to your doctor or before making any changes to medications. Dr. Jain provides advice generically and not for any one person. Advice does not constitute a therapeutic relationship or promise of care. Please consult the privacy policy for more information

    Anonymous
    Inactive
    #91489 |

    I thought those were real old school and not used anymore because of the side effect and diet constrictions. Why aren’t they prescribed more for ADHD?

    What do you think about Welbutrin Dr. J?

    I really appreciate your feedback and don’t mess with meds without docs approval.

    Anonymous
    Inactive
    #91490 |

    Wellbutrin is good. Modifinil is another. There are a lot of softer nor-adrenaline agents. MAOI’s are hard core and older with restrictions but for someone where they have tried everything, it may be something useful. But talk to your doctor.

    Anonymous
    Inactive
    #91491 |

    Dr. J. what do you suggest medication wise to help me improve focus while reading I am currently on Adderal XR which seems to help me better deal with listening in lecture settings, however I still zone out while reading.

Viewing 15 posts - 1 through 15 (of 15 total)
  • You must be logged in to reply to this topic.